MAUDE Adverse Event Report: NOVOCURE GmbH Optune Gio

NOVOCURE GmbH Optune Gio
Model Number TFH9100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Headache (1880)
Date of Event 07/21/2026
Type of Reportable Event Serious Injury
Event or Problem Description
A 41-year-old male patient with newly diagnosed glioblastoma (gbm) started optune gio therapy on (b)(6) 2026.On (b)(6) 2026, the patient informed novocure that he had been hospitalized due to headaches.On (b)(6) 2026, a follow-up report was received indicating that the patient had temporarily discontinued optune gio therapy due to headaches, nightmares, and hallucinations.On (b)(6) 2026, the patient further confirmed that he had resumed optune gio therapy approximately one week earlier and that the treatment interruption had been due to headaches experienced while on therapy; however, the headaches had been resolved by the time of the report.Review of the available medical records revealed a medical history significant for localization-related epilepsy, mild traumatic brain injury, alcohol abuse, and headaches associated with altitude changes, all predating the initiation of optune gio therapy.The patient also reported a history of a motor vehicle accident at the age of 19, after which he experienced chronic sleep disturbances.Multiple attempts were made to contact the prescribing physician; however, no reply was received.
 
Additional Manufacturer Narrative
Novocure medical opinion is that the contribution of optune gio therapy to the headache cannot be ruled out.Nightmares and hallucinations were unrelated to device use.Headache is an expected event with optune gio device use (ef-11 16% and 28% ef-14 optune arm).Headache is also an expected symptom of disease in gbm.

Brand Name
Optune Gio
Common Device Name
Optune Gio
Manufacturer (Section D)
NOVOCURE GmbH
Manufacturer Contact
sharon perez
180 hanover street
portsmouth, NH 
+1(207)752-7602
MDR Report Key50867607
Report Number3010457505-2026-00871
Device Sequence Number10715990
Product Code NZK
UDI-Device Identifier07290107986427
UDI-Public(01)07290107986427(11)170120
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P100034/S033
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberTFH9100
Device Catalogue NumberTFH9100US
Device Lot NumberN/A
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 08/31/2026
Initial Report FDA Received Date09/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/20/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age41 YR
Patient SexMale